Alert archive / California / Wind Advisories in 2023

Wind Advisory 2, NWS San Diego, CA

January 3, 20234 counties in California

NWS San Diego, CA issued this wind advisory at Jan 3, 2023, 12:59 PM PST for 4 counties in California. It took effect at Jan 4, 2023, 8:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2023, 12:59 PM PST (20:59 UTC)
In effect from
Jan 4, 2023, 8:00 PM PST
Expired
Jan 5, 2023, 6:00 PM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS76 KSGX 032059
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1259 PM PST Tue Jan 3 2023

CAZ055-056-058-060-040600-
/O.NEW.KSGX.WI.Y.0002.230105T0400Z-230106T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
1259 PM PST Tue Jan 3 2023

...WIND ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 4 PM PST
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts 55 to 60 mph 
  expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 8 PM Wednesday to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-048-050-057-552-554-040600-
/O.NEW.KSGX.WI.Y.0002.230105T1000Z-230106T0000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, 
San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viejo
1259 PM PST Tue Jan 3 2023

...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM PST THURSDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts 35 to 40 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...From 2 AM to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds will turn to the northwest and weaken
  Thursday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

EA
7 follow-up statements
944 
WWUS76 KSGX 040507
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
907 PM PST Tue Jan 3 2023

CAZ055-056-058-060-041400-
/O.CON.KSGX.WI.Y.0002.230105T0400Z-230106T0000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
and Lucerne Valley
907 PM PST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 4 PM
PST THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts 55 to 60 mph 
  expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 8 PM Wednesday to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-048-050-057-552-554-041400-
/O.CON.KSGX.WI.Y.0002.230105T1000Z-230106T0000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, 
San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, 
Fullerton, and Mission Viejo
907 PM PST Tue Jan 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM PST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts 35 to 40 mph 
  expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Santa Ana Mountains and Foothills, Orange County 
  Coastal Areas and Orange County Inland Areas.

* WHEN...From 2 AM to 4 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...South winds will turn southwest and weaken
  with the passage of a cold front on Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
279 
WWUS76 KSGX 041017
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
217 AM PST Wed Jan 4 2023

CAZ055-060-042300-
/O.EXT.KSGX.WI.Y.0002.230105T0400Z-230106T0200Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
217 AM PST Wed Jan 4 2023

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 8 PM this evening to 6 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-042300-
/O.EXT.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
217 AM PST Wed Jan 4 2023

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PST THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts to 40 mph expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 2 AM to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-048-050-056>058-554-042300-
/O.EXT.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
217 AM PST Wed Jan 4 2023

...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO NOON PST THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and Orange County Inland 
  Areas.

* WHEN...From 2 AM to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
379 
WWUS76 KSGX 042150
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
150 PM PST Wed Jan 4 2023

CAZ055-060-050600-
/O.CON.KSGX.WI.Y.0002.230105T0400Z-230106T0200Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
150 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
PST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph expected.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...From 8 PM this evening to 6 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-050600-
/O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
150 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts to 40 mph expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 2 AM to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-048-050-056>058-554-050600-
/O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
150 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts to 35 mph expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and Orange County Inland 
  Areas.

* WHEN...From 2 AM to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Connolly
705 
WWUS76 KSGX 050541
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
941 PM PST Wed Jan 4 2023

CAZ055-060-051400-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
941 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 6 PM PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-051400-
/O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
941 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts to 45 mph expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 2 AM to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-048-050-056>058-554-051400-
/O.CON.KSGX.WI.Y.0002.230105T1000Z-230105T2000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
941 PM PST Wed Jan 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST
THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts to 40 mph expected.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and Orange County Inland 
  Areas.

* WHEN...From 2 AM to noon PST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JMB
007 
WWUS76 KSGX 051044
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
244 AM PST Thu Jan 5 2023

CAZ055-060-052300-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
244 AM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ552-052000-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
244 AM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...South winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Orange County Coastal Areas.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-048-050-056>058-554-052000-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
244 AM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...South winds 10 to 20 mph with gusts to 35 mph.

* WHERE...San Diego County Coastal Areas, San Bernardino and 
  Riverside County Valleys-The Inland Empire, San Diego County 
  Valleys, Riverside County Mountains, Santa Ana Mountains and 
  Foothills, San Diego County Mountains and Orange County Inland 
  Areas.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
142 
WWUS76 KSGX 052000
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1200 PM PST Thu Jan 5 2023

CAZ552-052100-
/O.EXP.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/
Orange County Coastal Areas-
Including the cities of Huntington Beach, Costa Mesa, 
Newport Beach, Laguna Beach, and San Clemente
1200 PM PST Thu Jan 5 2023

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

The cold front has passed through, and south/southeast winds 
have weakened. Therefore, the wind advisory will be allowed to
expire at noon. 

$$

CAZ043-048-050-056>058-554-052100-
/O.EXP.KSGX.WI.Y.0002.000000T0000Z-230105T2000Z/
San Diego County Coastal Areas-
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Diego County Mountains-
Orange County Inland Areas-
Including the cities of Oceanside, Vista, Carlsbad, Encinitas, 
Chula Vista, National City, San Diego, Riverside, San Bernardino,
Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, 
Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, 
Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, 
Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo
1200 PM PST Thu Jan 5 2023

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Southerly winds have weakened this afternoon below advisory
criteria, therefore the Wind Advisory will be allowed to expire at
noon.

$$

CAZ055-060-060200-
/O.CON.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
1200 PM PST Thu Jan 5 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts to 60 mph.

* WHERE...San Bernardino County Mountains and Apple and Lucerne 
  Valleys.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
054 
WWUS76 KSGX 060212
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
612 PM PST Thu Jan 5 2023

CAZ055-060-060315-
/O.EXP.KSGX.WI.Y.0002.000000T0000Z-230106T0200Z/
San Bernardino County Mountains-Apple and Lucerne Valleys-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Victorville, 
Hesperia, Apple Valley, and Lucerne Valley
612 PM PST Thu Jan 5 2023

...WIND ADVISORY HAS EXPIRED...

The wind advisory was allowed to expire as of 600 PM PST this
evening. Strong wind gusts are no longer expected, although
occasional gusts to 40 mph will continue this evening.

$$

JMB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 8:45 AM PST, 4 hours 14 minutes earlier.

Area forecast discussion, Jan 3, 8:45 AM PST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
845 AM PST Tue Jan 3 2023

.SYNOPSIS...
Scattered showers will persist today as a weak disturbance moves
through Southern California. Strong winds look to diminish into
this afternoon. Off-and-on rain showers will continue on Wednesday
before a stronger storm system begins to impact much of
California Wednesday night through Thursday. Widespread moderate
to heavy rain looks likely across northern areas, with slightly
less accumulations for areas farther south. Strong winds look to
redevelop as the low pressure systems moves through Southern
California. Drier for Friday with a chance for precipitation
returning for late in the weekend into next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Morning update...

A weak disturbance moving southeastward through Southern
California and far northwest Mexico is producing scattered showers
this morning, mainly across San Diego County. Accumulations have
mostly been light, with most areas having picked up a few
hundredths up to one-third of an inch. Widely scattered showers
will persist through the rest of today, with accumulations of
one-tenth to one-quarter of an inch.

Cool temperatures continue today as negative height anomalies
persist across Southern California. Highs look to range 5 to 8
degrees below normal for the coast and the deserts, with the
valleys and mountains seeing highs of 8 to 12 degrees below
normal.

Strong winds across the mountains and desert slopes will continue
to diminish through this afternoon, though gusts of 35 to 45 mph
with locally higher gusts in excess of 50 mph will be possible
through this afternoon.

Previous Discussion (Issued 441 AM PST Tue Jan 3 2023)...

.SHORT TERM (Today through Thursday)...
A weak and fast-moving low pressure system will move quickly
inland across southern California early this morning. Stronger and
gusty southwest to west winds will continue for the mountains and
deserts through around daybreak, then diminish through the
morning. The stronger gusts along the desert slopes of the
mountains will generally be to around 55 mph.

Generally light rainfall and high elevation snowfall will peak
during the morning, then diminish during the afternoon. Periods of
generally light warm frontal precipitation will develop tonight
and continue at times into Wednesday night.

More widespread and heavier precipitation is expected to spread
across the area for late Wednesday night and Thursday with
rainfall across southern California decreasing from north to
south. South to southeast winds ahead of the cold front will
strengthen for late Wednesday night into Thursday morning, then
become southwest to west and diminish on Thursday afternoon
behind the cold front.

&&

.LONG TERM (Friday through Monday)...
Some residual light showers could continue into early Friday,
otherwise dry weather is expected for Friday into Saturday. Low
pressure systems traversing the Pacific in a strong mid-latitude
jet stream will continue to move inland along the West Coast.
However, there is greater model spread with these systems near the
West Coast for the weekend into next week. For late Saturday into
early next week, there are gradually increasing chances for
measurable precipitation each day across southwestern California with
a wider spread among ensemble members between light and heavier
amounts.

&&

.AVIATION...
031615Z...BKN clouds 2500-4000 feet MSL today, isolated areas seeing
bases between 1000-2000 feet MSL during and immediately after SHRA
moves through. Areas of SHRA with VIS 2-4 miles will occur at times
through 22Z, becoming isolated thereafter. Areas of higher terrain
will be obscured.

Gusty south and west winds will continue in the mountains/deserts
with surface gusts 25-35 kt and will cause MOD UDDFS in
passes/canyons through 18z.

&&

.MARINE...
Gusty south winds will increase today ahead of a cold front, with a
few gusts over 25 knots. Strongest winds will actually be in the
inner coastal waters and continue longer into this afternoon than
the outer waters. Small Craft Advisories are in effect. Another
storm Thursday will bring strong winds approaching gale force and
hazardous seas. A separate west swell of 10-13 feet with a period of
15-17 seconds, with origins in the central Pacific will add to the
combined seas.

&&

.BEACHES...
A potent west swell with a long period will arrive Thursday and
continue Friday. This will bring very high surf of 10-14 feet,
before diminishing rather quickly late Friday into Saturday. A Beach
Hazards Statement provides an outlook.

&&

.HYDROLOGY...
Mostly light rain and high elevation snow will continue into this
morning, then decrease in the afternoon. Rainfall from the coast
to the mountains will generally range from one-quarter to one-
third inch at lower elevations to around one-half inch in the
mountains. Snow levels will rise to 6500 to 7000 feet with 3 to 6
inches of snowfall possible, mostly above 7000 feet.

Occasional, mostly lighter precipitation will occur at times for
tonight into Wednesday night in advance of a stronger low
pressure system that is expected to bring more widespread and
heavier precipiation for late Wednesday night and Thursday. For
tonight into Wednesday night, rainfall for Orange County and
southwestern San Bernardino County is expected to range from one-
quarter to one-third inch near the coast to one-half to locally
one inch in the mountains with amounts for San Diego and western
Riverside Counties mostly one-tenth inch or less.

For late Wednesday night through Thursday, additional rainfall
for Orange County and southwestern San Bernardino County is
expected to range from 1 to 1.5 inches near the coast to 1.5 to
2.5 inches in the mountains with locally greater amounts. For San
Diego and western Riverside Counties, amounts are expected to
decrease toward the south with around one-quarter inch near the
coast to one-half inch in the mountains for southern San Diego
County. In the mountains, snowfall of 3 to 6 inches is possible
above 6500 feet with around 12 inches on the higher peaks.

Through Wednesday, ponding of water is expected for poor-drainage
areas. With soil more saturated due to recent rainfall, greater
runoff is expected than would otherwise be expected from generally
lighter rainfall.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Thursday afternoon through Friday
     evening for Orange County Coastal Areas-San Diego County
     Coastal Areas.

PZ...Small Craft Advisory until 3 PM PST this afternoon for Coastal
     Waters from San Mateo Point to the Mexican Border and out
     to 30 nm.

     Small Craft Advisory until noon PST today for Waters from San
     Mateo Point to the Mexican Border Extending 30 to 60 nm out
     including San Clemente Island.

&&

PUBLIC...EA
AVIATION/MARINE...Adams

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 9:27 PM PSTSmall Craft AdvisorySGX18 hr
Jan 2, 9:32 PM PSTBeach Hazards StatementSGXOrange, San Diego24 hr
Jan 3, 12:31 PM PSTFlood WatchSGXOrange, Riverside, San Bernardino, San Diego51 hr
Jan 3, 1:13 PM PSTGale WatchSGX8 hr

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.